Dog Site - Dog Stuff
Dog Forum | Dog Pictures

Go Back   Chazhound Dog Forum > Dog Forum News > The Fire Hydrant


Reply
 
Thread Tools Display Modes
  #11  
Old 01-10-2012, 08:20 AM
-bogart- -bogart- is offline
Member of WHODAT Nation.
 
Join Date: Jun 2008
Location: South East Louisiana
Posts: 3,150
Default

Thanks nancy , I will. Chris and I was discussing this last night and I wonder if they weighed the risks against to reward and decided to go ahead anyway. Do they do that in the real world?

Again thanks all for the good thoughts and words. I do appreciate them so much.
Reply With Quote
  #12  
Old 01-10-2012, 08:28 AM
nancy2394's Avatar
nancy2394 nancy2394 is offline
Top Dog
 
Join Date: Aug 2005
Location: Georgia
Posts: 5,254
Default

if it's a MILD reaction.... we leave it up to the patient, but we never give a medication to the patient if they have an allergy to it. There is almost always an alternative medication to give rather than risk the allergic reaction. What can be an innocent rash one time can be something so much worse the next time. I'm so surprised they gave dilantin to him after u said he had an allergy to it... there's a ton of different seizure meds on the market.
__________________
If anyone is interested in hair bows or headbands.... please click on my link and browse through my selection of hand made ones I've got available. I also do custom ones to meet your needs

Facebook link to Nancys creations:
http://www.facebook.com/#!/pages/Nan...28615003818171
Reply With Quote
  #13  
Old 01-10-2012, 08:56 AM
-bogart- -bogart- is offline
Member of WHODAT Nation.
 
Join Date: Jun 2008
Location: South East Louisiana
Posts: 3,150
Default

Thats what I thought , but with it being at an hour in , I dont know . No use now second guessing it , I just have to make sure in the future. He is also allergic to Phenobarbital and Topamax. It was literally chaos in there for a minute. I counted 14 people around his bed at one point. I just wish I knew if his breathing problems was a direct result. If not then that means his seizures have taken a new dangerous turn. I just am at alose. I hate seizures.
Reply With Quote
  #14  
Old 01-10-2012, 09:17 AM
nancy2394's Avatar
nancy2394 nancy2394 is offline
Top Dog
 
Join Date: Aug 2005
Location: Georgia
Posts: 5,254
Default

you'll probably never know the truth. It's hard to pay attention to everything when a crisis is going on. No sense in second guessing anything. He's okay, he made it through the seizure. Hopefully he won't have another one like that. The drug therapy will be important. They will have to routinely check his levels to assure he is in a therapeutic range. Seizures can be very manageable with the right care. Now stop worrying for a little while and go enjoy some time with him
__________________
If anyone is interested in hair bows or headbands.... please click on my link and browse through my selection of hand made ones I've got available. I also do custom ones to meet your needs

Facebook link to Nancys creations:
http://www.facebook.com/#!/pages/Nan...28615003818171
Reply With Quote
  #15  
Old 01-10-2012, 09:47 AM
-bogart- -bogart- is offline
Member of WHODAT Nation.
 
Join Date: Jun 2008
Location: South East Louisiana
Posts: 3,150
Default

Ow yes , he has had seizures for 9 years now. They have been very well controlled with only having break-thru ones when his body weight changed.

He is on Keppra now , Down from the cocktail he was getting , but the reason I am so worried is he just had one a couple months ago and the doc upped his meds then , so we should have been good for at least a year , but no he had a bad one. I am just afraid that him starting puberty is effecting how his body process meds and he will have to be really drugged again. at one point my then 3 yr old was taking 15 pills a day. and you could see the look in his eyes that he was drugged.

ahh sorry just rambling again . have a good day , i am going to try to put it out of my head for a bit.
Reply With Quote
  #16  
Old 01-10-2012, 10:36 AM
~Tucker&Me~ ~Tucker&Me~ is offline
and Spy.
 
Join Date: Dec 2005
Location: B.C.
Posts: 4,940
Default

((((HUGS))))

That is horrible that they mixed something like that up. Unfortunately you probably should be pushier next time. It doesn't even have to be bitchy, just really, really firm about being told exactly what they plan to do and give to him in terms of medications.
__________________

Quote:
Originally Posted by AngryMan View Post
I think u need some angry school.
Quote:
Originally Posted by Renee750il View Post
That's what we do here. We're emotionally invested in each other and each other's dogs, the joys and the sorrows.
Reply With Quote
  #17  
Old 01-10-2012, 11:12 AM
nancy2394's Avatar
nancy2394 nancy2394 is offline
Top Dog
 
Join Date: Aug 2005
Location: Georgia
Posts: 5,254
Default

it's hard to put it out of your mind.... it's your son. It's a mother's nature to worry about their children. I feel bad that you have so many worries to deal with. Seizures can be scary..... they are so unpredictable. Even though they are often manageable... they can be difficult to manage. You sound like you do a great job with it, I'm sure it can get stressful at times. (((((((hugs))))))))
__________________
If anyone is interested in hair bows or headbands.... please click on my link and browse through my selection of hand made ones I've got available. I also do custom ones to meet your needs

Facebook link to Nancys creations:
http://www.facebook.com/#!/pages/Nan...28615003818171
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 10:33 AM.


1997-2013 Chazhound Dog Site